Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Branched extensions of curves in orientable surfaces


Authors: Cloyd L. Ezell and Morris L. Marx
Journal: Trans. Amer. Math. Soc. 259 (1980), 515-532
MSC: Primary 57M12; Secondary 30C15
MathSciNet review: 567094
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a set of regular curves $ {f_1}\,,\,\ldots,\,{f_\rho }$ in an orientable surface N, we are concerned with the existence and structure of all sense-preserving maps $ F:\,M\, \to \,N$ where

(a) M is a bordered orientable surface with $ \rho $ boundary components $ {K_1},\ldots,\,{K_\rho }$,

(b) $ F\vert{K_i}\, = \,{f_i},\,i\, = \,1,\,\ldots,\,\rho $,

(c) at each interior point of M, there is an integer n such that F is locally topologically equivalent to the complex map $ w\, = \,{z^n}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M12, 30C15

Retrieve articles in all journals with MSC: 57M12, 30C15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1980-0567094-6
PII: S 0002-9947(1980)0567094-6
Article copyright: © Copyright 1980 American Mathematical Society